Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Fatigue & Memory Loss
Feb 3, 2010

I have been HIV positive for 8 years now. Have been on my meds with an undetectable viral load and a CD4 of 600. What can I do to increase my CD4 count and to increase my energy level. Also, if I increase my CD4 will that help to keep my viral load undetectable? I feel tired all the time even though I sleep 9-10 hours a night. I am also finding that I am forgetting things lately. Is that normal or is it just me?

Response from Dr. Frascino

Hi,

Let me answer your multiple questions separately.

1. "If I increase my CD4 will that help keep my viral load undetectable?" Actually, it's the other way around! You need to take effective combination antiretroviral medications to decrease HIV replication. Keeping your plasma HIV viral load undetectable allows for immune reconstitution (increases in CD4 counts) and prevents further CD4 cell destruction.

2. "What can I do to increase my CD4 count?" Take effective antiretroviral therapy and drive your HIV plasma viral load to undetectable levels. Please note your CD4 count is now within the normal range.

3. "What can I do to increase my energy level?" HIV-associated fatigue is an incredibly common phenomenon and has many potential underlying causes. Often there are multiple causes working in tandem to zap our zip. Among the common causes of HIV-associated fatigue are anemia, depression, hormonal abnormalities, occult infection, inadequate sleep/exercise/diet, medication side effects, etc. In addition to the common causes, there are also many not-so-common underlying causes. I'd suggest you take a read through the archives of this forum. I have discussed many of these causes in great detail. We have entire chapters on causes of HIV-associated fatigue as well as on the treatment of HIV-associated fatigue. Check it out! The best remedy for HIV-associate fatigue is to identify all the underlying causes and specifically treat each one. You'll need to work closely with your HIV physician specialist, but it's definitely worth the effort to recharge your batteries!

4. "I am also finding I am forgetting things lately. Is that normal?" HIV certainly can affect the brain and memory loss can be a sign of an underlying problem. It depends on the degree and type of memory loss you are experiencing. Once again, you should bring this up with your HIV physician specialist. He'll be able to evaluate the problem for your and advise what the next step should be.

Good luck.

Dr. Bob


Previous
At the end of my rope. Am screaming for help. You are the only person that can. Mommy of Three
Next
no orgams, no nothig

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement